Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 5, 2012, 1:20 AM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 1:20 AM EDT (05:20 UTC)
- Expired
- Aug 5, 2012, 2:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
Counties Coshocton County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WWUS81 KPBZ 050520
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 AM EDT SUN AUG 5 2012
OHZ039-040-048-058-050600-
CARROLL OH-COSHOCTON OH-GUERNSEY OH-TUSCARAWAS OH-
120 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN COSHOCTON...NORTHWESTERN
GUERNSEY...TUSCARAWAS AND WESTERN CARROLL COUNTIES...
AT 116 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BOLIVAR TO 3 MILES NORTH OF FERNCLIFF...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WEST LAFAYETTE... SUGARCREEK... STRASBURG...
DOVER... COSHOCTON... CONESVILLE...
BOLIVAR... BALTIC... BAKERSVILLE...
PLAINFIELD... STONE CREEK... MINERAL CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-77 IN OHIO BETWEEN MILE MARKERS 54 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4019 8202 4045 8188 4045 8168 4064 8167
4065 8149 4067 8146 4066 8140 4066 8125
4073 8123 4073 8112 4011 8142
$$
WOODRUMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:14 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 4, 11:14 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1114 PM EDT SAT AUG 4 2012 .SYNOPSIS... A COLD FRONT CROSSING SUNDAY WILL BRING A DAMP END TO OUR WEEKEND. HIGH PRESSURE WILL BUILD OVERHEAD FOR THE BEGINNING OF THE WORK WEEK. TEMPERATURES ARE PREDICTED TO REMAIN AT SEASONAL LEVELS THROUGH NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... A RICH POOL OF LOW-LEVEL MOISTURE CONTINUES TO FEED AN EASTWARD STREAKING SQUALL LINE THROUGH CENTRAL OHIO AS OF 11 PM. WHILE LIGHTNING TRENDS HAVE WEAKENED WITH THE LINE IN THE PAST HOUR SOMEWHAT...RADAR REFLECTIVITY TRENDS ARE NOT YET DOWNWARD NEARLY AS MUCH...NOR ARE RADAR 0.5 DEGREE VELOCITIES FROM KCLE. A FEW PIXELS OF AROUND 50 KTS HAVE STILL BEEN NOTED IN THE RECENT PAST ALONG THE BOWING SEGMENT AT THE APEX OF THE SQUALL LINE...AND WIDESPREAD 60 DBZ ECHOES ARE STILL PRESENT IN THE LINE. SURFACE- BASED CAPE VALUES ARE NOT HORRIBLY IMPRESSIVE AHEAD OF THE SYSTEM IN EITHER EASTERN OHIO OR NORTHERN PENNSYLVANIA...BASICALLY RUNNING SUB-2000 J/KG EVERY...WITH A TREND TOWARD THE 500-800 J/KG RANGE IN THE NEXT SEVERAL HOURS. HOWEVER...THE EASTWARD SPREADING COLD POOL WILL LIKELY GIVE ENOUGH HELP FOR CONVECTIVE ASCENT IN THE MOISTURE-RICH AND MARGINALLY UNSTABLE ATMOSPHERE AHEAD OF THE SQUALL LINE TO KEEP IT TRUCKING EASTWARD FOR AT LEAST THE NEXT FEW HOURS. IT WOULD CERTAINLY SEEM EVEN WITH SUBSTANTIAL ELEVATED INSTABILITY REMAINING OVERNIGHT...SURFACE-BASED INSTABILITY DECREASING TRENDS SHOULD WEAKEN THIS LINE AS IT MOVES INTO PENNSYLVANIA. HOWEVER...POPS WERE INCREASED QUITE A LOT TO ACCOUNT FOR ITS EXPECTED ARRIVAL ACROSS THE NORTHWESTERN PORTIONS OF THE FORECAST AREA. OTHERWISE...CONVECTIVE DEBRIS CLOUDS SEEM POISED TO DOMINATE THE NIGHT WITH A POOR RADIATIONAL COOLING NIGHT EXPECTED. THE CAVEAT TO THIS BEING THAT SOME EVAPORATIONAL COOLING WILL BE LIKELY IN AREAS THAT RECEIVE RAINFALL...SO LOWS WERE NOT RAISED SUBSTANTIALLY FROM WHERE THEY WERE PREVIOUSLY FORECAST. FRIES && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE COLD FRONT SHOULD BE PUSHING ITS WAY ACROSS PA SUNDAY NIGHT. WITH THE WIDESPREAD NATURE OF PRECIPITATION...CONTINUED CATEGORICAL POPS THOUGH MIDNIGHT. THE NAM IS FASTER THAN THE GFS WITH PULLING THE FRONT/PRECIPITATION THROUGH THE RIDGES BY LATE SUNDAY NIGHT/MONDAY MORNING. THE ECMWF AND GFS ARE JUST SLIGHTLY SLOWER. THUS...OPTED TO DO A COMPROMISE WHICH THE SREF SEEMS TO HANDLE APPROPRIATELY...KEEPING SLIGHT CHANCE POPS IN THE RIDGES THROUGH 12Z MONDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR THE LATTER HALF OF MONDAY AND TUESDAY RETURNING TEMPERATURES CLOSER TO NORMAL AND BRINGING DOWN HUMIDITY LEVELS. KEPT CLOSE TO MAV/MET TEMPERATURES THROUGH THIS PERIOD...WHICH ARE SLIGHTLY ABOVE NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WEAK HIGH PRESSURE SHOULD KEEP CONDITIONS DRY TUESDAY NIGHT...ALTHOUGH THE FORECAST AREA COULD BE SQUEEZED FROM THE NORTHWEST AND SOUTHEAST FOR SHOWERS ON WEDNESDAY AND THURSDAY...AS A FRONT WILL REMAIN DRAPED ALONG THE GREAT LAKES AND ANOTHER FRONT WILL BE DRAPED ALONG THE EAST COAST. BEST CHANCE FOR SHOWERS/STORMS AT THIS POINT APPEARS TO BE ON FRIDAY...WITH BEST ENSEMBLE CONSENSUS FOR FRONTAL PASSAGE OCCURRING DURING THIS TIME PERIOD. ONCE THE FRONT CLEARS FRIDAY NIGHT...NORTHWEST FLOW FROM A LOW PRESSURE CENTER IN ONTARIO WILL BRING ADDITIONAL MOISTURE OFF LAKE ERIE. THIS COULD BRING SOME ISOLATED SHOWERS...BUT WILL ALSO BRING COOLER AIR INTO THE REGION. WHILE HIGHS WILL BE IN THE 80S FOR THE SECOND HALF OF THE WORK WEEK...PRELIMINARY FORECAST FOR SATURDAY KEEPS MOST LOCATIONS IN THE 70S. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... ISOLATED THUNDERSTORMS ACROSS REGION WITH A COUPLE CELLS APPROACHING ZVV THROUGH 01Z OR SO. OTHERWISE 2 SEPARATE MCS ACROSS INDIANA AND OHIO LOOK TO BE SHIFTING NORTHWARD THROUGH THE EVENING AHEAD OF ADVANCING COLD FRONT. APPEARS ONLY ISOLATED SHOWERS OR A THUNDERSTORM AHEAD OF MAIN ACTIVITY FOR TERMINALS OVERNIGHT THEN MORE WIDESPREAD SHOWERS AND STORMS WITH MVFR ACROSS EASTERN OHIO TOWARD DAYBREAK SPREADING EASTWARD ACROSS REGION THROUGH MIDDAY SUNDAY. FRONT WILL CROSS REGION TO RIDGES BY 00Z MONDAY WITH CONTINUED SHOWERS AND A FEW STORMS. SOUTH WINDS OVERNIGHT WILL BECOME SOUTHWEST TO WEST DURING THE DAY SUNDAY NEAR 10 KTS WITH HIGHER GUSTS IN THUNDERSTORMS. OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY... COLD FRONT WILL SHIFT EAST OF REGION SUNDAY NIGHT WITH SHOWERS ENDING. RESTRICTIONS WITH FOG WILL BE POSSIBLE MONDAY MORNING. GENERALLY VFR WILL PREVAIL MONDAY INTO THURSDAY UNDER HIGH PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 4, 3:27 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT SAT AUG 4 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-051930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 327 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SUNDAY AFTERNOON INTO SUNDAY EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 5, 12:29 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 AM EDT SUN AUG 5 2012
OHZ039-048-050515-
COSHOCTON OH-TUSCARAWAS OH-
1229 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS WILL AFFECT COSHOCTON AND NORTHWESTERN
TUSCARAWAS COUNTIES...
AT 1226 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTH OF MILLERSBURG TO 6 MILES SOUTHWEST OF MARTINSBURG...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WALHONDING... NEW GUILFORD... LAYLAND...
NELLIE... BLISSFIELD... WARSAW...
COOPERDALE... SUGARCREEK... BALTIC...
STRASBURG... COSHOCTON... CONESVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4046 8218 4045 8168 4064 8167 4065 8150
4017 8170 4020 8219 4025 8221
WOODRUMSpecial weather statement, Aug 5, 1:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 AM EDT SUN AUG 5 2012
OHZ039-040-048-058-050600-
CARROLL OH-COSHOCTON OH-GUERNSEY OH-TUSCARAWAS OH-
120 AM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN COSHOCTON...NORTHWESTERN
GUERNSEY...TUSCARAWAS AND WESTERN CARROLL COUNTIES...
AT 116 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BOLIVAR TO 3 MILES NORTH OF FERNCLIFF...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WEST LAFAYETTE... SUGARCREEK... STRASBURG...
DOVER... COSHOCTON... CONESVILLE...
BOLIVAR... BALTIC... BAKERSVILLE...
PLAINFIELD... STONE CREEK... MINERAL CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-77 IN OHIO BETWEEN MILE MARKERS 54 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4019 8202 4045 8188 4045 8168 4064 8167
4065 8149 4067 8146 4066 8140 4066 8125
4073 8123 4073 8112 4011 8142
WOODRUMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:04 AM EDT | Special Weather Statement | PBZ | Beaver | 56 min |
| Aug 5, 11:33 AM EDT | Special Weather Statement | PBZ | Clarion, Forest, Venango | 57 min |
| Aug 5, 11:47 AM EDT | Special Weather Statement | PBZ | Lawrence | 43 min |
| Aug 5, 5:14 PM EDT | Special Weather Statement | PBZ | Allegheny | 61 min |
| Aug 5, 5:52 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 3 hr |
| Aug 5, 6:06 PM EDT | Special Weather Statement | PBZ | Westmoreland | 39 min |
| Aug 5, 12:29 AM EDT | Special Weather Statement | PBZ | Coshocton | 46 min |
| Aug 5, 1:55 AM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Aug 5, 2:32 AM EDT | Special Weather Statement | PBZ | Jefferson | 43 min |
| Aug 5, 10:07 AM EDT | Special Weather Statement | PBZ | Guernsey, Harrison | 53 min |
| Aug 5, 5:21 PM EDT | Special Weather Statement | PBZ | Marshall | 54 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.